Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Sep 29, 2007, 2:48 PM CDT for Nueces County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2007, 2:48 PM CDT (19:48 UTC)
- Expired
- Sep 29, 2007, 4:45 PM CDT
- In force
- 117 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 12 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.8 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1445 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 291951
FFWCRP
TXC355-292145-
/O.NEW.KCRP.FF.W.0001.070929T1948Z-070929T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
248 PM CDT SAT SEP 29 2007
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN NUECES COUNTY IN SOUTH TEXAS
* UNTIL 445 PM CDT
* AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED 2 TO 3 INCHES ACROSS PORTIONS OF CORPUS
CHRISTI.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN
THE WARNED AREA. ADDITIONAL HEAVY RAINFALL WILL CONTINUE FOR THE
NEXT 1 TO 2 HOURS. ADDITIONAL 1 TO 2 INCH RAINFALL TOTALS ARE
POSSIBLE WITH SOME AREAS APPROACHING 5 INCHES TOTAL FOR
TODAY. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...CORPUS CHRISTI NAS...CORPUS CHRISTI...FLOUR BLUFF AND
TULOSO.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2759 9745 2767 9768 2780 9763 2786 9758
2781 9749 2781 9739 2775 9736 2774 9732
2764 9724 2762 9728 2758 9730
$$
MJG1 follow-up statement
000
WGUS74 KCRP 292058
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
358 PM CDT SAT SEP 29 2007
TXC355-292108-
/O.CAN.KCRP.FF.W.0001.000000T0000Z-070929T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NUECES-
INCLUDING THE CITIES OF...CC NAS...CORPUS CHRISTI
358 PM CDT SAT SEP 29 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN NUECES
COUNTY...
LAT...LON 2759 9745 2767 9768 2780 9763 2786 9758
2781 9749 2781 9739 2775 9736 2774 9732
2764 9724 2762 9728 2758 9730
TIME...MOT...LOC 2058Z 180DEG 0KT 2772 9743
$$
JMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 29, 11:56 AM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Sep 29, 11:56 AM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1156 AM CDT SAT SEP 29 2007 .UPDATE...UPPER LEVEL DIVERGENCE ASSOC W/ THE RRQ OF A 40-60 KT H250 JET ACROSS S TX AND ADJACENT COASTAL WATERS SEEMED TO REALLY ENHANCE TSTM ACTIVITY ALONG THE COAST AND OFFSHORE THIS MORNING. ISOLATED RAINFALL AMOUNTS AS HIGH AS 1 TO 3 INCHES HA ALREADY OCCURRED ACRS THE COASTAL BEND THIS MORNING. HEAVY TSTMS IN CRP AREA HAVE SEEMED TO WORK OVER THE ATMOSPHERE AND OUTFLOWS HAVE CREATED SFC DIVERGENCE IN THESE AREAS...LEAVING FOCUS NOW FURTHER UP THE COAST TOWARD RKP AND PORT OCONNOR AND OFFSHORE. STILL EXPECT ADDITIONAL TSTM DEVELOPMENT LATER TODAY OUT WEST AS THIS AREA RECEIVES SOME SUNSHINE AND HEATING WHICH WILL INCREASE INSTABILITY. COASTAL BEND MAY SEE ADDITIONAL DEVELOPMENT LATER AS WELL ONCE ATMOSPHERE RELOADS AND AS ADDITIONAL STORMS OVER THE GULF WATERS MOVE INLAND. OVERALL CURRENT FORECAST IN GOOD SHAPE. WINDS ARE ALL OVER THE MAP DUE TO CONVECTION IN THE AREA...BUT WONT CHASE THE OBS. POP FORECAST GENERALLY OK...BUT DECIDED TO LOWER TO LIKELY OUT WEST AS CATEGORICAL POPS SEEMS A BIT MUCH THERE. GIVEN RAIN AND CLOUDS IN THE AREA...LOWERED TEMPS A BIT...ESP ACROSS THE COASTAL BEND WHERE HIGHS MAY STRUGGLE TO REACH THE MID 80S. WATER LEVELS HAVE COME DOWN WITH LOW TIDE AND CANCELED THE COASTAL FOOD ADVISORY. WINDS TURNING SE IS NOT FAVORABLE FOR WATER PILING ALONG OUR COAST...SO WATER LEVELS SHOULD NOT BE MORE ABOVE NORMAL THAN LAST NIGHT. THAT BEING SAID...WATER WILL STILL LIKELY COVER MUCH OF THE BEACH AT HIGH TIDE THIS EVENING...BUT DONT THINK IT WILL REACH THE DUNES AND THEREFORE NO ADVISORY IS REQUIRED. && .PREV DISCUSSION... /ISSUED 434 AM CDT SAT SEP 29 2007/ SHORT TERM (TODAY THROUGH SUNDAY)...THE INVERTED SURFACE TROUGH AXIS LOCATED OVER THE COASTAL WATERS OF THE LOWER AND MIDDLE TEXAS COASTS WILL SLOWLY MOVE INLAND TODAY. LOW LEVEL COASTAL CONVERGENCE CONTINUES TO INCREASE ACCORDING TO MSAS EARLY THIS MORNING. 00Z BRO SOUNDING SHOWED 2.3 INCHES PRECIPITABLE WATER AND LATEST GOES SOUNDER IMAGE SHOWS THIS MOISTURE MOVING NORTHWEST INTO THE COASTAL BEND. CONVECTION HAS STEADILY BEEN INCREASING OVER THE PAST COUPLE OF HOURS. WATER VAPOR IMAGERY SHOWS A WEAK UPPER LEVEL SHORT WAVE TROUGH MOVING ACROSS CENTRAL TEXAS WITH A 25H JET STREAK LOCATED OVER THE UPPER TEXAS COAST. RIGHT ENTRANCE REGION OF THIS JET STREAK WILL BE LOCATED OVER THE COASTAL BEND INTO EARLY THIS AFTERNOON. GFS/NAM SHOW STRONG OMEGA FIELD OVER SOUTH TEXAS FROM EARLY THIS MORNING INTO THE AFTERNOON HOURS. MOS GUIDANCE IS GIVING CATEGORICAL POPS FOR MOST OF SOUTH TEXAS TODAY EXCEPT FOR THE MID-COAST REGION AND DO NOT SEE A REASON FOR DISPUTE. MODERATE EAST-NORTHEAST FLOW OVERNIGHT ALONG WITH ASTRONOMICALLY HIGH TIDES HAVE LED TO WATER LEVELS BEING AROUND A FOOT ABOVE THE EXPECTED LEVELS. WITH HIGH TIDE THIS MORNING...WILL GO AHEAD AN ISSUE A COASTAL FLOOD ADVISORY FOR THE MORNING HOURS. MARGINAL EVENT EXPECTED AND WILL HAVE EXPIRATION TIME OF 18Z WITH LOW TIDES OCCURRING AT PORT ARANSAS AT 11 AM AND PORT OCONNOR IN THE EARLY AFTERNOON. SOUTHEASTERLY LOW LEVEL FLOW WILL CONTINUE TO ADVECT MOISTURE INTO SOUTH TEXAS REGION TONIGHT THROUGH SUNDAY. EXPECT RAIN CHANCES WILL AGAIN FOCUS NEAR THE COAST LATE TONIGHT INTO EARLY SUNDAY MORNING AS COASTAL CONVERGENCE ZONE SETS UP AGAIN. SCATTERED SHOWERS/T-STORMS WILL MOVE INLAND ON SUNDAY. AVIATION...DEEP TROPICAL MOISTURE WILL CONTINUE TO MOVE INTO SOUTH TEXAS AREA TODAY. AREAS OF MVFR CEILINGS WILL CONTINUE TO DEVELOP OVER THE SOUTHERN COASTAL BEND INTO THE BRUSH COUNTRY THIS MORNING. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL PERSIST FOR MOST OF THE DAY...LEADING TO MVFR VSBYS. IFR VSBYS WILL OCCUR IN THE HEAVIER DOWNPOURS. EXPECT SOUTHEASTERLY LOW LEVEL FLOW TONIGHT AND MVFR CEILINGS WILL DEVELOP OVER THE INLAND COASTAL PLAINS AND MOVE INLAND BY DAYBREAK. SCATTERED SHOWERS/T-STORMS WILL FORM AGAIN ALONG THE COAST AND LOW LEVEL CONVERGENCE INCREASES. MARINE...WINDS HAVE DIMINISHED SLIGHTLY FROM LAST NIGHT AS THE PRESSURE GRADIENT DECREASES SOME BETWEEN THE HIGH PRESSURE RIDGE TO THE NORTH AND THE TROUGH AXIS MOVING INTO THE LOWER AND MID TEXAS COAST. KEPT SCEC CONDITIONS OVER THE GULF WATERS THIS MORNING WITH WINDS EXPECTED TO LOWER TO AROUND 15 KNOTS IN THE AFTERNOON AS THE TROUGH AXIS MOVES INLAND. NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR OVER THE MARINE ZONES TODAY WITH A SLOW DIMINISHING TREND IN THE EVENING HOURS. MORE SCATTERED SHOWER/T-STORM ACTIVITY WILL DEVELOP OVERNIGHT/SUNDAY MORNING. LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...PLENTIFUL MOISTURE/INSTABILITY LINGERS SUNDAY NIGHT/MONDAY(GFS EXHIBITING IT/S CHARACTERISTIC BIAS OF DRYING THE COLUMN TOO FAST) WITH NOCTURNAL WIND SPEED CONVERGENCE/SEA BREEZE BOUNDARY CONTRIBUTING TO MOSTLY CHANCE POPS. MID-LEVEL RIDGING/SYNOPTIC-SCALE SUBSIDENCE TAKES HOLD THE REMAINDER OF THE PERIOD WITH PWATS DECREASING APPRECIABLY. HOWEVER...BOUNDARY LAYER MOISTURE MAY STILL BE SUFFICIENT BUT MODELS DISAGREE TEMPORALLY AS COASTAL CONVERGENCE/SEA BREEZE FRONT SERVE AS FORCING MECHANISMS. WILL MAINTAIN CONTINUITY FROM PREVIOUS GRIDS AND SHOW JUST SLIGHT CHANCE POPS. TEMPERATURES WILL STAY AT OR ABOVE CLIMATOLOGICAL NORMS. WINDS WILL OCCASIONALLY REACH SCEC CRITERIA ACROSS THE NEARSHORE/OFFSHORE WATERS THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 84 76 88 77 90 / 90 50 40 20 40 VICTORIA 84 73 89 74 90 / 70 40 40 20 30 LAREDO 90 76 93 78 93 / 70 40 40 40 40 ALICE 85 74 90 75 91 / 80 40 40 20 50 ROCKPORT 83 78 88 79 90 / 80 50 40 30 30 COTULLA 88 74 90 75 92 / 70 40 40 40 40 KINGSVILLE 84 75 89 76 91 / 90 50 40 20 40 NAVY CORPUS 84 78 87 80 89 / 90 50 40 30 30 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && MJG
Hazardous weather outlook, Sep 29, 11:17 AM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1117 AM CDT SAT SEP 29 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-301200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1117 AM CDT SAT SEP 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT DEEP TROPICAL MOISTURE ASSOCIATED WITH A TROUGH OF LOW PRESSURE WILL CONTINUE TO MOVE INTO THE COASTAL BEND AND BRUSH COUNTRY THIS AFTERNOON. THIS IN COMBINATION WITH A WEAK UPPER LEVEL DISTURBANCE WILL PRODUCE NUMEROUS TO WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS OVER THE SOUTH TEXAS REGION AND NEARBY COASTAL WATERS TODAY. HEAVY RAIN WILL BE POSSIBLE WITH THE STRONGER SHOWERS AND THUNDERSTORMS. LOCALIZED RAIN AMOUNTS COULD BE AS HIGH AS 2 TO 3 INCHES MAINLY NEAR THE COASTAL BEND AND COASTAL PLAINS AREAS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DECREASE IN INTENSITY AND COVERAGE TONIGHT BUT SCATTERED ACTIVITY IS STILL EXPECTED ESPECIALLY ALONG THE COAST OVERNIGHT. AN ISOLATED WEAK WATERSPOUT COULD ALSO OCCUR WITH ANY OF THE SHOWERS AND THUNDERSTORMS OVER THE BAYS AND NEARSHORE WATERS TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE ENTIRE AREA SUNDAY AND MONDAY AS COPIOUS MOISTURE PERSISTS. HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS. ONLY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED THEREAFTER AS MOISTURE DECREASES AND HIGH PRESSURE BUILDS ALOFT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MJG
In the hours before
Local storm report, Sep 29, 1:31 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
131 PM CDT SAT SEP 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TORNADO ARANSAS PASS 27.89N 97.14W
09/29/2007 SAN PATRICIO TX LAW ENFORCEMENT
&&
87Local storm report, Sep 29, 1:47 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
147 PM CDT SAT SEP 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM WATER SPOUT 5 E ARANSAS PASS 27.89N 97.06W
09/29/2007 GMZ235 TX LAW ENFORCEMENT
AROUND 1230 PM...A WATER SPOUT SPOTTED NEAR PORT ARANSAS
JETTIES. AROUND 1245 PM...A BOAT WAS REPORTED CAPSIZED
NEAR THE SHRIMP BOAT CHANNEL BETWEEN PORT ARANSAS AND
ARASAS PASS. 4 OCCUPANTS WERE REPORTEDLY SITTING ON TOP
OF THE BOAT AND NEEDED RESCUE.
1240 PM TORNADO PORT ARANSAS 27.83N 97.08W
09/29/2007 NUECES TX LAW ENFORCEMENT
POSSIBLE TORNADO. MINOR DAMAGE TO ROOFS AND RAILING ON
BALCONIES OF SEVERAL HOMES WITH PATIO FURNITURE AND
DEBRIS THROWN INTO STREETS. POSSIBLY ASSOCIATE WITH A
WATER SPOUT THAT MOVED ASHORE.
&&
MJGLocal storm report, Sep 29, 2:01 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
201 PM CDT SAT SEP 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TORNADO ARANSAS PASS 27.89N 97.14W
09/29/2007 SAN PATRICIO TX LAW ENFORCEMENT
PORTION OF ROOF RIPPED OFF DOLLAR GENERAL STORE ON
WHEELER.
&&
MJGLocal storm report, Sep 29, 2:28 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
228 PM CDT SAT SEP 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TORNADO ARANSAS PASS 27.89N 97.14W
09/29/2007 SAN PATRICIO TX LAW ENFORCEMENT
PORTION OF ROOF RIPPED OFF DOLLAR GENERAL STORE ON
WHEELER. SEVERAL HOMES SUSTAINED MINOR ROOF DAMAGE AND
NUMEROUS TREE LIMBS DOWN IN THE SAME AREA. ALSO REPORTS
THAT SEVERAL CARS WERE FLIPPED AND DAMAGED AND ONE MINOR
INJURY OCCURRED WHEN BROKEN GLASS FLEW INTO THE EYE OF A
TIRE REPAIR WORKER.
&&
MJGThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 4:05 AM CDT | Coastal Flood Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces, San Patricio | 7 hr |
| Sep 29, 12:48 PM CDT | Special Marine Warning | CRP | 27 min | |
| Sep 29, 1:26 PM CDT | Special Marine Warning | CRP | 94 min | |
| Sep 29, 2:06 PM CDT | Special Marine Warning | CRP | 84 min | |
| Sep 29, 3:11 PM CDT | Special Marine Warning | CRP | 2 hr | |
| Sep 29, 5:13 PM CDT | Flash Flood Warning | CRP | Webb | 2 hr |
| Sep 29, 6:07 PM CDT | Flash Flood Warning | CRP | Webb | 113 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.